Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 41, NWS Tulsa, OK

May 30, 1993Benton County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 30, 1993, 3:54 PM CDT for Benton County, Arkansas. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
May 30, 1993, 3:54 PM CDT (20:54 UTC)
Expired
May 30, 1993, 5:53 PM CDT
In force
119 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 8.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 302055
FFWFSM
ARC007-302300-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
354 PM CDT SUN MAY 30 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...WESTERN BENTON COUNTY
 
...WEATHER SERVICE RADAR INDICATED 21/2 TO 3 INCHES OF RAINFALL
IN WESTERN BENTON COUNTY DURING THE PAST HOUR AND A HALF. ARKANSAS
STATE POLICE REPORTED INTERSECTION OF HIGHWAYS 12 AND 43 BETWEEN
SILOAM SPRINGS AND GENTRY HAD 6 INCHES OF WATER COVERING THE ROAD.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:55 PM CDT, 59 minutes earlier.

Area forecast discussion, May 30, 2:55 PM CDT, 59 minutes before
FPUS3 KTUL 301953

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT SUN MAY 30 1993

NO TIME FOR A DISC.

..11..

.OK...NONE.

In the hours before

Special weather statement, May 30, 1:21 PM CDT, 2 hours 33 minutes before
EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN MAY 30 1993

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
FOR MOST OF EASTERN OKLAHOMA.

THE MOIST AIR MASS CONTINUES OVER EASTERN OKLAHOMA EARLY THIS
AFTERNOON. A WEAK COLD FRONT THAT IS ALSO THE LEADING
EDGE OF DRIER AIR IS MOVING INTO CENTRAL OKLAHOMA. THIS FRONT
WILL BE MOVING INTO THE NORTHERN PART OF EASTERN OKLAHOMA LATE THIS
AFTERNOON AND ON  ACROSS SOUTHEASTERN OKLAHOMA TONIGHT.  WITH THE AID OF
AFTERNOON HEATING...SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE
OF THE COLD FRONT AS IT MOVE ACROSS EASTERN OKLAHOMA. A FEW OF THE
THUNDERSTORMS MAY BECOME SEVERE.  CONSIDERABLE CLOUDINESS REMAINS OVER
NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON.  THIS WILL GIVE A LESSER CHANCE
OF SEVERE THUNDERSTORMS FOR THE NORTHEAST CORNER OF OKLAHOMA. IN THE
SOUTHEAST PART OF OKLAHOMA WHERE SUNSHINE WILL BE MORE
ABUNDANT...THUNDERSTORMS WILL BE MORE NUMEROUS AND MORE LIKELY TO BECOME
SEVERE. DUE TO WEAK WINDS ALOFT...THE THUNDERSTORMS WILL BE SLOW MOVING
GIVING A POSSIBILITY OF LOCALLY HEAVY RAINFALL.

PERSONS ENGAGING IN OUTDOOR ACTIVITIES THIS MEMORIAL DAY
WEEKEND...ESPECIALLY THOSE ON AREA LAKES... SHOULD BE AWARE OF THE
POSSIBILITY OF DANGEROUS CLOUD-TO-GROUND LIGHTNING SHOULD A THUNDERSTORM
APPROACH OR DEVELOP IN THE AREA.

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT...MAINLY ACROSS SOUTHEASTERN OKLAHOMA.
Special weather statement, May 30, 1:30 PM CDT, 2 hours 24 minutes before
EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN MAY 30 1993

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
FOR MOST OF EASTERN OKLAHOMA.

THE MOIST AIR MASS CONTINUES OVER EASTERN OKLAHOMA EARLY THIS
AFTERNOON. A WEAK COLD FRONT THAT IS ALSO THE LEADING
EDGE OF DRIER AIR IS MOVING INTO CENTRAL OKLAHOMA. THIS FRONT
WILL BE MOVING INTO THE NORTHERN PART OF EASTERN OKLAHOMA LATE THIS
AFTERNOON AND ON  ACROSS SOUTHEASTERN OKLAHOMA TONIGHT.  WITH THE AID OF
AFTERNOON HEATING...SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE
OF THE COLD FRONT AS IT MOVE ACROSS EASTERN OKLAHOMA. A FEW OF THE
THUNDERSTORMS MAY BECOME SEVERE.  CONSIDERABLE CLOUDINESS REMAINS OVER
NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON.  THIS WILL GIVE A LESSER CHANCE
OF SEVERE THUNDERSTORMS FOR THE NORTHEAST CORNER OF OKLAHOMA. IN THE
SOUTHEAST PART OF OKLAHOMA WHERE SUNSHINE WILL BE MORE
ABUNDANT...THUNDERSTORMS WILL BE MORE NUMEROUS AND MORE LIKELY TO BECOME
SEVERE. DUE TO WEAK WINDS ALOFT...THE THUNDERSTORMS WILL BE SLOW MOVING
GIVING A POSSIBILITY OF LOCALLY HEAVY RAINFALL.

PERSONS ENGAGING IN OUTDOOR ACTIVITIES THIS MEMORIAL DAY
WEEKEND...ESPECIALLY THOSE ON AREA LAKES... SHOULD BE AWARE OF THE
POSSIBILITY OF DANGEROUS CLOUD-TO-GROUND LIGHTNING SHOULD A THUNDERSTORM
APPROACH OR DEVELOP IN THE AREA.

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT...MAINLY ACROSS SOUTHEASTERN OKLAHOMA.
Special weather statement, May 30, 2:12 PM CDT, 1 hour 42 minutes before
OKZ029-030-031-032-302015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN MAY 30 1993

...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF
EASTERN OKLAHOMA EARLY THIS AFTERNOON...

AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS
THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE
NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY.
HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE
MOVING EAST AT 20 MPH.

LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 30, 2:12 PM CDT, 1 hour 42 minutes before
OKZ029-030-031-032-302015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN MAY 30 1993

...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF
EASTERN OKLAHOMA EARLY THIS AFTERNOON...

AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS
THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE
NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY.
HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE
MOVING EAST AT 20 MPH.

LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 22 minutes before
OKC001-021-302130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT SUN MAY 30 1993

...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE
EXPIRED AND WILL NOT BE EXTENDED...

AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL
ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS
BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO
ARKANSAS BY 4PM.

OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE
SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 22 minutes before
OKC001-021-302130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT SUN MAY 30 1993

...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE
EXPIRED AND WILL NOT BE EXTENDED...

AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL
ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS
BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO
ARKANSAS BY 4PM.

OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE
SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:01 PM CDTSevere Thunderstorm WarningTSABenton59 min
May 30, 3:01 PM CDTSevere Thunderstorm WarningTSABenton15 min
May 30, 3:01 PM CDTSevere Thunderstorm WarningTSAWashington59 min
May 30, 4:20 PM CDTFlash Flood WarningTSAMadison115 min
May 30, 4:25 PM CDTSevere Thunderstorm WarningTSACrawford, Washington50 min
May 30, 5:13 PM CDTFlash Flood WarningTSACrawford, Franklin2 hr
May 30, 5:22 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian68 min

Nearby

Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.